Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 100, NWS Indianapolis, IN

August 6, 2000Marion County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 6, 2000, 10:11 PM EST for Marion County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 6, 2000, 10:11 PM EST (03:11 UTC)
Expired
Aug 6, 2000, 11:00 PM EST
In force
49 min
Issued by
NWS Indianapolis, IN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, IN

The radar

The Indianapolis radar (KIND), 38 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 5:30 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1991 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 070328 COR
SVRIND
INC097-070400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED GENERIC CODING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1011 PM EST SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY

* UNTIL 1100 PM EST

* AT 1009 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM THE WEST SIDE OF INDIANAPOLIS TO THE 
EAST SIDE.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  INDIANAPOLIS AT 2213PM EST.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.

LAT...LON 4029 8655 3961 8654 3961 8631 4029 8631

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:24 PM EST, 7 hours 47 minutes earlier.

Area forecast discussion, Aug 6, 2:24 PM EST, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EST SAT AUG 5 2000

PROB OF THE DAY IS SVR POTENTIAL TNGT WITH HEAVY RAIN TNGT ANOTHER
CONCERN.

LATEST SFC ANLYS HAD A WARM FNT WELL NE OF THE FA ACRS WRN PA-LK
ERIE-CNTRL LWR MI. MEANWHILE...A CD FNT WAS FM WRN WI TO CNTRL IA TO
NRN KS. THUS...THE FA IS NOW IN THE WARM SECTOR WITH WIDESPREAD LOWER
TO MIDDLE 70S SFC DEW PTS...LI'S TO -7 AND CAPES TO 3500 J/KG IN
AREAS THAT RECEIVED SS. H20 VAPOR IMAGERY WAS INDICATING A S/W TROF
MOVING INTO WRN IA WITH 06 HR MODEL PROGS IN GOOD AGREEMENT. VSBL SAT
LOOP WAS BEGINNING TO SHOW SOME BREAKS ACRS THE FA WITH EVEN MORE
BREAKS ACRS IL. FINALLY...KIND-88D WAS JUST SHOWING A FEW LGT SHOWERS
SCATTERED ABOUT THE FA.

MODELS ARE FAIRLY CLOSE AND REASONABLE EARLY ON WITH MOST OF THE SFC
AND UPR AIR FEATURES AS THEY SWING THE IA S/W ACRS THE FA TNGT WITH A
90 KT SPEED MAX AT 250 MB MOVING ACRS THE LWR GT LKS TNGT PROVIDING
VERY DECENT UPR DVRG FOR THIS TIME OF YEAR. IN ADDITION...ANOTHER LOW
LVL JET OF 35 TO 40 KTS IS PROGGED TO SET UP TNGT ACRS THE SRN FA.
ALSO...THE CD FNT WL REACH XTRM NWRN PARTS OF THE FA BY MON MRNG
BEFORE LIFTING BACK TO THE N AS A WARM FNT MON AFT AND INTO CNTRL MI
ON TUE. THE SHEAR TNGT IS UNI-DIRECTIONAL BUT STG FOR THIS TIME OF
YEAR WHICH POINTS TO A CLASSIC BOW-ECHO TYPE SETUP WITH DAMAGING
WINDS THE MAIN THREAT. SPC HAS MOD RISK ACRS ALL OF THE FA AS A
RESULT. AREA OF 2 IN PRECIP WATER ACRS THE FA TNGT AND COMBINED WITH
UPR LVL DVRG SHOULD ALLOW RN TO BE HEAVY AT TIMES TNGT ESP THIS EVE
WHEN DVRG VALUES ARE HIGHEST. HOWEVER...FFG 1 HR VALUES ARE STILL
AROUND 1.5 IN AND 3 HR VALUES 2-2.5 IN AND WITH FAST MOVEMENT OF THE
EXPECTED SQUALL-LINE...WL NOT ISSUE FFA ATTM. WL HAVE TO TWEAK UP
POPS THOUGH PROBABLY TO THE LIKELY CAT. WITH THE WARM FNT MOVING N ON
MON AND NO REAL LIFTING MECHANISMS TO KEY IN ON...WL DROP POPS BACK
TO THE LOW CHC CAT. ANY NON-RESOLVED WK S/W IN THE ZONAL FLOW COULD
POP UP A TRW OR TWO...HOWEVER. MODEL TIME SECS SHOW NICE MID LVL
DRYING ON MON AND CU DEVELOPMENT PROGS NOT INDICATING MUCH CU...SO
SHOULD SEE A GOOD DEGREE OF SS AND MIXING ALLOWING FOR VERY WARM
TEMPS. ETA/AVN BRING A S/W AND NICE UVM FIELD ACRS MON NGT AND TUE
WHICH SHOULD ALLOW FOR ADDITIONAL ROUNDS OF TRW'S.

WARMER FWC NUMBERS LOOK GOOD AT NGT AS CURRENT DEW PTS GREATER THAN
FAN LOWS AND AIRMASS WL REMAIN ESSENTIALLY UNCHANGED. WARMER FWC
HIGHS ALSO LOOK GOOD AS H8 THERMAL RIDGE NOSES INTO CNTRL IN THROUGH
THE PD WITH TEMPS AROUND 20 DEGREES CELSIUS.

.IND...NONE.
KOCH

In the hours before

Special weather statement, Aug 6, 7:47 PM EST, 2 hours 24 minutes before
INZ021-028>031-035>049-070300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
747 PM EST SUN AUG 6 2000

...SEVERE THUNDERSTORM WATCHES CONTINUE THIS EVENING FOR THE
NORTHERN HALF OF INDIANA...

SEVERE THUNDERSTORM WATCHES CONTINUE FOR THE AREA OF THE STATE
NORTH OF HIGHWAY 40.

AT 745 PM EST...ISOLATED SHOWERS WERE NORTH OF A LINE FROM
CLINTON TO MUNCIE. THE SHOWERS WERE MOVING NORTHEAST AT 20
MPH. NO SEVERE THUNDERSTORMS WERE IN CENTRAL INDIANA AT 745 PM.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER
CENTRAL AND NORTHERN INDIANA THIS EVENING. THUNDERSTORMS HAVE THE
POTENTIAL TO INTENSIFY TO SEVERE LEVELS...SO PEOPLE SHOULD REMAIN
ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. IF THUNDERSTORMS
THREATEN...SEEK SHELTER IN A STURDY BUILDING UNTIL THEY PASS.

THE SEVERE THUNDERSTORM WATCHES WILL CONTINUE UNTIL 1100 PM EST.

EDDY
Special weather statement, Aug 6, 8:44 PM EST, 1 hour 27 minutes before
INZ035>037-039>044-049-070330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 PM EST SUN AUG 6 2000

...STRONG THUNDERSTORMS DEVELOPING RAPIDLY OVER BOONE AND HAMILTON
COUNTIES...

AT 840 PM EST...A LINE OF STRONG THUNDERSTORMS FROM NEAR
CRAWFORDSVILLE TO ANDERSON HAD DEVELOPED RAPIDLY THIS EVENING. THESE
THUNDERSTORMS ARE MOVING EAST AT 30 MPH. THE STRONGEST STORMS WERE IN
THE LEBANON...NOBLESVILLE AND ANDERSON AREAS. THE STRONGEST STORMS
WERE LIKELY PRODUCING BRIEF TORRENTIAL DOWNPOURS...SMALL HAIL
FREQUENT LIGHTNING STRIKES AND WINDS UP TO 40 MPH.

THE LINE OF THUNDERSTORMS EXTENDED BACK INTO ILLINOIS...SO
THUNDERSTORMS ARE LIKELY TO PERSIST FOR THE NEXT HOUR OVER
CENTRAL PARTS OF INDIANA. PEOPLE IN NOBLESVILLE...LEBANON...
ZIONSVILLE...CARMEL...ANDERSON...MUNCIE AND CRAWFORDSVILLE AREAS
CAN EXPECT STRONG THUNDERSTORMS THROUGH 1030 PM.

A SEVERE THUNDERSTORM WATCH CONTINUES OVER THE AREA UNTIL 1100 PM.
THUNDERSTORMS HAVE THE POTENTIAL TO INTENSIFY TO SEVERE LEVELS...SO
PEOPLE SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. IF
THUNDERSTORMS THREATEN...SEEK SHELTER IN A STURDY BUILDING UNTIL THEY
PASS.

EDDY
Special weather statement, Aug 6, 8:44 PM EST, 1 hour 27 minutes before
INZ035>037-039>044-049-070330-

SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 PM EST SUN AUG 6 2000

...STRONG THUNDERSTORMS DEVELOPING RAPIDLY OVER CENTRAL INDIANA...

AT 840 PM EST...A LINE OF STRONG THUNDERSTORMS FROM NEAR
CRAWFORDSVILLE TO ANDERSON HAD DEVELOPED RAPIDLY THIS EVENING. THESE
THUNDERSTORMS ARE MOVING EAST AT 30 MPH. THE STRONGEST STORMS WERE IN
THE LEBANON...NOBLESVILLE AND ANDERSON AREAS. THE STRONGEST STORMS
WERE LIKELY PRODUCING BRIEF TORRENTIAL DOWNPOURS...SMALL HAIL...
FREQUENT LIGHTNING STRIKES AND WINDS UP TO 40 MPH.

THE LINE OF THUNDERSTORMS EXTENDED BACK INTO ILLINOIS...SO
THUNDERSTORMS ARE LIKELY TO PERSIST FOR THE NEXT HOUR OVER
CENTRAL PARTS OF INDIANA. PEOPLE IN NOBLESVILLE...LEBANON...
ZIONSVILLE...CARMEL...ANDERSON...MUNCIE AND CRAWFORDSVILLE AREAS
CAN EXPECT STRONG THUNDERSTORMS THROUGH 1030 PM.

A SEVERE THUNDERSTORM WATCH CONTINUES OVER THE AREA UNTIL 1100 PM.
THUNDERSTORMS HAVE THE POTENTIAL TO INTENSIFY TO SEVERE LEVELS...SO
PEOPLE SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. IF
THUNDERSTORMS THREATEN...SEEK SHELTER IN A STURDY BUILDING UNTIL THEY
PASS.

EDDY
Special weather statement, Aug 6, 9:17 PM EST, 54 minutes before
INZ043-044-070236-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
917 PM EST SUN AUG 6 2000

...SEVERE THUNDERSTORM WARNING FOR VERMILLION COUNTY HAS EXPIRED...

THE SEVERE THUNDERSTORM WARNING FOR VERMILLION COUNTY EXPIRED AT 915
PM EST. THE STRONGEST STORM HAD PASSED THROUGH THE COUNTY AND WAS
NOW IN PARKE COUNTY. THUNDERSTORM WINDS OF UP TO 50 MPH WERE
REPORTED. POWER LINES AND TREE LIMBS WERE REPORTED DOWNED IN THE
ROCKVILLE AREA. THESE STORMS ALSO HAD FREQUENT LIGHTNING.

BPRUITT
Special weather statement, Aug 6, 9:35 PM EST, 36 minutes before
INZ035>037-039>049-070430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 PM EST SUN AUG 6 2000

...STRONG THUNDERSTORMS WILL CONTINUE OVER THE CENTRAL PARTS
OF INDIANA THIS EVENING...

AT 930 PM EST...A LINE OF THUNDERSTORMS EXTENDED FROM NORTH OF
TERRE HAUTE TO NORTH OF INDIANAPOLIS TO NEAR RICHMOND. THE STORMS
WERE MOVING EAST AT 30 MPH.

THE STRONGEST STORMS WERE NEAR ROCKVILLE...NORTHWEST OF DANVILLE AND
JUST SOUTH OF ANDERSON AT 930 PM.

EXPECT BRIEF TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING STRIKES...
SMALL HAIL AND GUST WINDS WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH CONTINUES FOR MUCH OF THE AREA
THROUGH 1100 PM EST. IF STORMS APPROACH...SEEK SHELTER IN A STURDY
BUILDING. STAY AWAY FROM WINDOWS.

EDDY
Local storm report, Aug 6, 10:03 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 PM EST SUN AUG 06 2000

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1003 PM    1 S ROSEDALE              IN   1.75 INCH HAIL
08/06/00   PARKE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:50 PM ESTSevere Thunderstorm WarningINDParke, Vermillion25 min
Aug 6, 8:55 PM ESTSevere Thunderstorm WarningINDDelaware, Madison35 min
Aug 6, 10:12 PM ESTSevere Thunderstorm WarningINDPutnam33 min
Aug 6, 10:19 PM ESTSevere Thunderstorm WarningINDHancock, Shelby26 min
Aug 6, 10:43 PM ESTSevere Thunderstorm WarningINDHancock, Henry, Rush32 min
Aug 6, 10:54 PM ESTSevere Thunderstorm WarningINDMorgan36 min
Aug 6, 11:08 PM ESTSevere Thunderstorm WarningINDJohnson37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.